Alert archive / Hawaii / Flash Flood Warnings in 2017
Flash Flood Warning 20, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Oct 24, 2017, 8:26 AM HST for Hawaii County, Hawaii. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 24, 2017, 8:26 AM HST (18:26 UTC)
- Expired
- Oct 24, 2017, 2:15 PM HST
- In force
- 6 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Hawaii County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 61 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 9:00 AM HST | FLASH FLOOD | 6 Sw Pahala, HI | KAWA AREA ON HWY 11 IN KAU FLOODING. |
| Oct 24, 9:00 AM HST | FLASH FLOOD | Hilo, HI | KUKILA ST AND RAILROAD AVE NEAR LANIKAULA ST CLOSED DUE TO FLOODING. |
| Oct 24, 9:00 AM HST | FLASH FLOOD | Pahala, HI | WOOD VALLEY RD IN PAHALA CLOSED DUE TO SEVERE FLOODING. |
| Oct 24, 10:00 AM HST | FLASH FLOOD | Kailua-Kona, HI | KUAKINI HIGHWAY ABOVE KAILUA-KONA IS CLOSED DUE TO FLOODING. |
| Oct 24, 11:00 AM HST | FLASH FLOOD | Hilo, HI | FLOODING ALONG KAMEHAMEHA AVE AND BAYFRONT HIGHWAY IN HILO LEADING TO SEVERAL ROAD CLOSURES. KAMEHAMEHA AVE AND PAUAHI STREET IMPASSABLE DUE TO FLOODING. BAYFRONT HIGHWAY CLOSED. PAUAHI STREET AND AUPUNI STREET INTERSECTION CLOSED. KAMEHAMEHA AVE AND MANONO ST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 6.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted.
003
WGHW50 PHFO 241826
FFWHFO
HIC001-242115-
/O.NEW.PHFO.FF.W.0020.171024T1826Z-171024T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash FLood Warning
National Weather Service Honolulu HI
826 AM HST TUE OCT 24 2017
The National Weather Service in Honolulu has issued a
* Flash Flood Warning for...
The island of Hawaii in Hawaii County
* Until 1115 AM HST
* At 815 AM HST, radar and rain gages indicated heavy rainfall
occurring over several areas of the Big Island. Flash flooding is
expected in low-lying areas from Kailua-Kona to Kealakekua, over
the Ahualoa and upper Paauilo areas of Hamakua, and over the low-
lying sections of Hilo.
* This warning includes the entire island of Hawaii.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.
Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.
&&
This warning may need to be extended beyond 1115 AM HST if heavy rain
persists.
This flash flood warning replaces the previously issued flood
advisory that was in effect for portions of the island of Hawaii in
Hawaii County.
LAT...LON 1910 15592 1936 15589 1973 15606 2001 15582
2016 15591 2027 15587 2025 15577 2012 15559
2011 15546 2001 15526 1985 15509 1974 15510
1974 15500 1965 15499 1953 15481 1934 15499
1927 15516 1927 15529 1913 15551 1891 15568
$$
Kodama7 follow-up statements
624
WGHW70 PHFO 241852
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
852 AM HST TUE OCT 24 2017
HIC001-242115-
/O.CON.PHFO.FF.W.0020.000000T0000Z-171024T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
852 AM HST TUE OCT 24 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM HST FOR
THE ISLAND OF HAWAII IN HAWAII COUNTY...
At 847 AM HST...Hawaii County police reported that Highway 11 near
Kawa Flats is starting to flood. Rain gages are also reporting rates
greater than 2 inches per hour near Kealakekua and Holualoa along
the Kona slopes. Radar data indicate more rainfall will move over
the Big Island from the southwest over the next several hours.
This warning includes the entire island of Hawaii.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.
Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.
&&
This warning may need to be extended beyond 1115 AM HST if heavy rain
persists.
LAT...LON 1910 15592 1936 15589 1973 15606 2001 15582
2016 15591 2027 15587 2025 15577 2012 15559
2011 15546 2001 15526 1985 15509 1974 15510
1974 15500 1965 15499 1953 15481 1934 15499
1927 15516 1927 15529 1913 15551 1891 15568
$$
Kodama151
WGHW70 PHFO 241914
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
914 AM HST TUE OCT 24 2017
HIC001-242115-
/O.CON.PHFO.FF.W.0020.000000T0000Z-171024T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
914 AM HST TUE OCT 24 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM HST FOR
THE ISLAND OF HAWAII IN HAWAII COUNTY...
At 850 AM HST...Hawaii County police reported that Wood Valley Road
near Pahala in the Kau District is closed due to flooding. Rain
gages along the Kona slopes continue to report rainfall rates of 1
to 2 inches per hour. Radar data continue to show more rainfall
approaching the Big Island from the southwest.
This warning includes the entire island of Hawaii.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.
Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.
&&
This warning may need to be extended beyond 1115 AM HST if heavy rain
persists.
LAT...LON 1910 15592 1936 15589 1973 15606 2001 15582
2016 15591 2027 15587 2025 15577 2012 15559
2011 15546 2001 15526 1985 15509 1974 15510
1974 15500 1965 15499 1953 15481 1934 15499
1927 15516 1927 15529 1913 15551 1891 15568
$$
Kodama439
WGHW70 PHFO 242015
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
1015 AM HST TUE OCT 24 2017
HIC001-242115-
/O.CON.PHFO.FF.W.0020.000000T0000Z-171024T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
1015 AM HST TUE OCT 24 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM HST FOR
THE ISLAND OF HAWAII IN HAWAII COUNTY...
At 1006 AM HST...Hawaii County Civil Defense reported that Kuakini
Highway above Kailua-Kona is closed due to flooding. Kukila Street
and Railroad Avenue near Lanikaula Street in Hilo have also been
closed. Wood Valley Road near Pahala remains closed. Highway 11 near
Kawa Flats has started to flood but remains open.
Rain gages along the Kona slopes continue to report rain rates in
the 1 to 2 inch per hour range. Radar data are still showing more
rainfall approaching the Big Island from the southwest.
This warning includes the entire island of Hawaii.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.
Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.
&&
This warning may need to be extended beyond 1115 AM HST if heavy rain
persists.
LAT...LON 1910 15592 1936 15589 1973 15606 2001 15582
2016 15591 2027 15587 2025 15577 2012 15559
2011 15546 2001 15526 1985 15509 1974 15510
1974 15500 1965 15499 1953 15481 1934 15499
1927 15516 1927 15529 1913 15551 1891 15568
$$
Kodama326
WGHW50 PHFO 242106
FFWHFO
HIC001-250015-
/O.EXT.PHFO.FF.W.0020.000000T0000Z-171025T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash FLood Warning
National Weather Service Honolulu HI
1106 AM HST TUE OCT 24 2017
The National Weather Service in Honolulu has extended the
* Flash Flood Warning for...
The island of Hawaii in Hawaii County
* Until 215 PM HST
* At 1100 AM HST, radar showed heavy rainfall continuing over
portions of the Big Island with the most intense areas along the
Kona slopes and over the Kau, Puna, and South Hilo Districts. Peak
rain rates were in the range of 1 to 2 inches per hour. Hawaii
County Civil Defense reported that Kuakini Highway above Kailua-
Kona, Wood Valley Road near Pahala, and Kukila Street and Railroad
Avenue in Hilo were closed due to flooding. Rainfall will continue
to move over the Big Island from the southwest for several more
hours.
* This warning includes the entire island of Hawaii.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.
Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.
&&
This warning may need to be extended beyond 215 PM HST if heavy rain
persists.
LAT...LON 1910 15592 1936 15589 1973 15606 2001 15582
2016 15591 2027 15587 2025 15577 2012 15559
2011 15546 2001 15526 1985 15509 1974 15510
1974 15500 1965 15499 1953 15481 1934 15499
1927 15516 1927 15529 1913 15551 1891 15568
$$
Kodama700
WGHW70 PHFO 242153
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
1153 AM HST TUE OCT 24 2017
HIC001-250015-
/O.CON.PHFO.FF.W.0020.000000T0000Z-171025T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
1153 AM HST TUE OCT 24 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM HST FOR THE
ISLAND OF HAWAII IN HAWAII COUNTY...
At 1145 AM HST...Rainfall over the Kona slopes of the Big Island has
eased over the past hour. The heaviest rainfall recently has been in
the Puna District over and around Pahoa, and in the Hawaii Volcanoes
National Park. Hawaii County police reported the closing of several
flood-prone roads in Hilo. Radar data show more rainfall will move
over the east side of the Big Island over the next several hours.
This warning includes the entire island of Hawaii.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.
Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.
&&
This warning may need to be extended beyond 215 PM HST if heavy rain
persists.
LAT...LON 1910 15592 1936 15589 1973 15606 2001 15582
2016 15591 2027 15587 2025 15577 2012 15559
2011 15546 2001 15526 1985 15509 1974 15510
1974 15500 1965 15499 1953 15481 1934 15499
1927 15516 1927 15529 1913 15551 1891 15568
$$
Kodama588
WGHW70 PHFO 242323
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
123 PM HST TUE OCT 24 2017
HIC001-250015-
/O.CON.PHFO.FF.W.0020.000000T0000Z-171025T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
123 PM HST TUE OCT 24 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM HST FOR THE
ISLAND OF HAWAII IN HAWAII COUNTY...
At 114 PM HST...Radar and rain gage data indicated that rainfall has
ended over most of the Big Island. The remaining rainfall is within
a band that is affecting the eastern portion of the Puna District.
Hawaii County Civil Defense reported that flooding problems have
subsided in Kau and most of Kona.
Based on these reports, the Flash Flood Warning area has been
reduced to include only the Puna District and portions of the South
Hilo and Kau Districts.
Locations in the warning include but are not limited to... Hilo,
Orchidland Estates, Pepeekeo, Keaau, Hawaiian Paradise Park, Pahoa,
Hawaiian Acres, Glenwood, Hawaii Volcanoes National Park, Volcano,
Pahala and Mountain View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.
Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.
&&
This warning may need to be extended beyond 215 PM HST if heavy rain
persists.
LAT...LON 1956 15533 1985 15509 1974 15510 1974 15500
1965 15499 1953 15481 1934 15499 1927 15516
1927 15529 1913 15551
$$
Kodama036
WGHW70 PHFO 250013
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
213 PM HST TUE OCT 24 2017
HIC001-250020-
/O.EXP.PHFO.FF.W.0020.000000T0000Z-171025T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
213 PM HST TUE OCT 24 2017
...THE FLASH FLOOD WARNING FOR THE ISLAND OF HAWAII IN HAWAII COUNTY
WILL EXPIRE AT 215 PM HST...
Radar and rain gages show that heavy rain has ended over most of the
Big Island. A few heavy showers remain over the eastern end of the
Puna District but are not expected a threat of significant flooding.
LAT...LON 1956 15533 1985 15509 1974 15510 1974 15500
1965 15499 1953 15481 1934 15499 1927 15516
1927 15529 1913 15551
$$
KodamaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 7:57 AM HST, 29 minutes earlier.
Area forecast discussion, Oct 24, 7:57 AM HST, 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Honolulu HI 757 AM HST Tue Oct 24 2017 .UPDATE... Adjusted the forecast to move showers, thunderstorms and rain accumulation further to the east concentrating over Maui and the Big Island through the rest of the day based on radar and satellite trends. && .SYNOPSIS... Heavy showers and isolated thunderstorms associated with a strong cold front and upper trough could lead to flash flooding across Maui County and the Big Island today. The front will move through Maui County today, then stall out between Maui and the Big Island tonight and Wednesday, before shifting east of the Big Island Wednesday night into Thursday. Cooler and drier air with northerly winds will follow the front through the second half of the week. && .PREV DISCUSSION... Currently at the surface, a strong cold front is moving through Oahu early this morning. Meanwhile well upstream of the islands a 1026 mb high is centered around 1200 miles northwest of Kauai. Aloft, a deep upper level trough extends from the Aleutian islands southward to just west of the State, with a closed upper level low around 500 miles north of Kauai. The combination of the front moving through the islands, a tap into deep tropical moisture, and the deep upper level trough is leading to a band of heavy showers and thunderstorms moving through the island chain early this morning. Main short term concerns revolve around the potential for thunderstorms, heavy rainfall and flash flooding today. Today and tonight, The cold front will continue to shift southeastward and move through Maui County today before slowing its southeastward progression between Maui and the Big Island tonight. Strong forcing for ascent associated with the upper trough just west of the State, in combination with the cold front and tap into deep tropical moisture, will keep the threat for heavy rainfall and thunderstorms in place today. The best forcing for ascent will then shift to the north and east of the islands tonight. The threat for thunderstorms and the potential for heavy rainfall and flooding will be highest over Maui County and the Big Island today, so will keep the Flash Flood watch in tact here through 6 pm this evening. The threat for Flash Flooding has ended over Oahu, so have cancelled the watch here. Once the threat for Flash Flooding ends over Maui County later today, the Flash Flood Watch will be cancelled as well. Drier air will work it's way into the islands from northwest to southeast in the wake of the cold front. The front appears that it will hang up in the vicinity of the Alenuihaha Channel tonight, keeping the highest chances for rain in place across Maui and the Big Island. Additionally, the upper level trough has increased winds significant over the Big Island summits early this morning, with sustained winds up to 70 mph and gusts to 85 mph being reported. As a result, a High Wind Warning remains posted through 6 pm this evening. Wednesday through next Monday, The upper level low will begin to open up on Wednesday, with the trough axis lifting northeastward and across the island chain by Wednesday night. This should give the front in the vicinity of Maui and the Big Island a kick off to the east of the island chain by Wednesday night or early Thursday. High pressure building north of the islands will then shift the northerly winds around to a more typical northeasterly trade wind direction by Thursday or Thursday night. A much drier airmass should keep fairly dry trade wind weather in place following the frontal passage and continuing right into next weekend. The one exception may be across the eastern end of the State where lingering deep moisture may keep a more showery pattern in place for windward areas. A cold front approaching from the northwest may bring another round of deep tropical moisture back northward into the area by late Sunday into early next week, but this front doesn't appear nearly as strong as the one moving through the islands right now. && .AVIATION... A prefrontal convergence boundary moving eastward through Maui this morning continues to produce numerous showers and scattered thunderstorms with MVFR and local IFR conditions expected over Maui and the Big Island through the afternoon. A cold frontal boundary currently moving eastward through Oahu will bring improving conditions along with a wind shift to northwest direction. AIRMET Sierra in effect for mountain obscuration from Molokai to the Big Island this morning. AIRMET Tango in effect for upper level turbulence from Molokai to the Big Island including adjacent waters in the 080/200 layer. AIRMET Zulu in effect for light icing from Molokai to the Big Island including adjacent waters in the 140/230 layer. && .MARINE... Fresh to locally strong northerly winds will continue to fill in across the waters today following the strong cold front moving down the island chain. Winds will gradually shift out of the northeast through the second half of the week and remain in the moderate to fresh range as high pressure builds northwest of the region. Thunderstorms and heavy showers will remain likely today across the Maui County and Big Island waters along and ahead of the cold front. A combination of fresh to strong northerly winds and a large, shorter period (12 sec), north-northwest swell filling in across the waters will translate to rough boating conditions across the exposed waters into Wednesday before trending down. A small craft advisory has been issued for these exposed waters, which continues through Wednesday afternoon. The northwest offshore buoys have already ramped up to just under 18 ft this morning, which is now a few feet above guidance. WW3 and the ECMWF-Wave depicts a broad peak continuing through the day today, then temporarily trending down Tuesday night through Thursday. Surf along north facing shores will remain rough through midweek due to northerly winds and the new north-northwest swell filling in from the strong pressure gradient that has setup north of the state between a developing storm-force low and 1025 mb high pressure centered north of Midway across the central Pacific. Dangerous beach conditions are expected along north facing shores through this time. See the high surf advisory for more details on expected impacts, which will remain in place for north facing shores of the smaller islands through Wednesday. The active period across the northern Pacific is progged to continue into the second half of the week. The latest analysis showed a large fetch across the northwest Pacific associated with a developing hurricane-force low (response to former Typhoon Lan lifting north). An ASCAT pass yesterday showed a large area of gale- to storm-force winds focused toward the islands within the 310-320 deg band. As this low continues eastward toward the Date Line and intensifies (940 mb) near the Aleutian Islands, the latest wave model guidance is showing seas within this fetch peaking within the 50 to 60 ft range. This will likely translate to well above warning-level surf for the exposed north and west facing shores beginning Thursday night and continuing into Saturday before slowly fading. Wave model guidance is indicating forerunners Thursday night with peak periods as high as 25 seconds. Surf along southern shores will hold into the midweek period as a mix of south-southwest and southeast energy continues to impact the waters. Surf heights are expected to remain below advisory levels and gradually trend down through the second half of the week. For more detailed information on the surf for Oahu, see the latest collaborative forecast at: www.prh.noaa.gov/hnl/pages/SRF.php && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 PM HST Wednesday for Niihau-Kauai Windward-Kauai Leeward-Oahu North Shore-Oahu Koolau-Molokai-Maui Windward West-Maui Central Valley-Windward Haleakala. Flash Flood Watch through this afternoon for Molokai-Lanai- Kahoolawe-Maui-Big Island. High Wind Warning until 6 PM HST this evening for Big Island Summits. Small Craft Advisory until 6 PM HST Wednesday for Kauai Channel- Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters- Big Island Windward Waters. Small Craft Advisory until 6 PM HST Wednesday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters. && UPDATE...Foster PREVIOUS DISCUSSION...Jelsema AVIATION...Bohlin MARINE...Gibbs
In the hours before
Local storm report, Oct 24, 3:06 AM HST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
306 AM HST TUE OCT 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND DMG KAHULUI 20.87N 156.46W
10/24/2017 MAUI HI EMERGENCY MNGR
ENTIRE ISLAND OF MAUI LOST POWER DUE TO SEVERE
THUNDERSTORM WIND DAMAGE.
&&
RCBLocal storm report, Oct 24, 7:31 AM HST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
731 AM HST TUE OCT 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM NON-TSTM WND DMG HALEIWA 21.60N 158.11W
10/23/2017 HONOLULU HI UTILITY COMPANY
POWER OUTAGE AFFECTING 1500 PEOPLE FROM WAIALUA TO
PUPUKEA DUE TO A DOWN POWERLINE. ALL RETURNED TO SERVICE
10/23/17 530 PM HST.
0750 PM TSTM WND DMG EWA 21.35N 158.04W
10/23/2017 HONOLULU HI UTILITY COMPANY
POWER OUTAGE AFFECTING 610 CUSTOMERS IN THE EWA BEACH
AREA. ALL RETURNED 10/23/17 1010 PM HST.
0630 AM HEAVY RAIN KAANAPALI 20.93N 156.70W
10/24/2017 U0.00 INCH MAUI HI NEWSPAPER
HONOAPIILANI HIGHWAY AT KAANAPALI PARKWAY IS PARTIALLY
CLOSED DUE TO MUD AND DEBRIS ON THE ROAD.
&&
LEATONThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 3:20 PM HST | High Wind Warning | HFO | Hawaii | 36 hr |
| Oct 23, 3:47 PM HST | Small Craft Advisory | HFO | 65 hr | |
| Oct 23, 6:13 PM HST | Special Marine Warning | HFO | 2 hr | |
| Oct 23, 7:42 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Oct 23, 8:08 PM HST | Special Marine Warning | HFO | 112 min | |
| Oct 23, 9:34 PM HST | Special Marine Warning | HFO | 116 min | |
| Oct 23, 9:45 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Oct 23, 10:17 PM HST | Special Weather Statement | HFO | 58 min | |
| Oct 23, 10:27 PM HST | Special Marine Warning | HFO | 2 hr | |
| Oct 23, 11:10 PM HST | Special Marine Warning | HFO | 110 min | |
| Oct 23, 11:15 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Oct 23, 11:43 PM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Oct 23, 11:54 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Oct 23, 11:54 PM HST | Special Weather Statement | HFO | Kalawao | 66 min |
| Oct 24, 12:11 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Oct 24, 12:33 AM HST | Special Weather Statement | HFO | 42 min | |
| Oct 24, 12:49 AM HST | Special Marine Warning | HFO | 116 min | |
| Oct 24, 1:27 AM HST | Flash Flood Warning | HFO | Kalawao | 6 hr |
| Oct 24, 1:59 AM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Oct 24, 2:22 AM HST | Special Marine Warning | HFO | 113 min | |
| Oct 24, 2:27 AM HST | Severe Thunderstorm Warning | HFO | Kalawao | 48 min |
| Oct 24, 3:13 AM HST | Severe Thunderstorm Warning | HFO | Kalawao | 27 min |
| Oct 24, 4:01 AM HST | Special Marine Warning | HFO | 119 min | |
| Oct 24, 4:40 AM HST | Areal Flood Advisory | HFO | Hawaii | 6 hr |
| Oct 24, 4:41 AM HST | Special Marine Warning | HFO | 2 hr | |
| Oct 24, 5:34 AM HST | Special Marine Warning | HFO | 116 min |
Nearby
Flash Flood Warnings in Hawaii, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.